Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have uterine fibroids, clear vaginal fluid discharge, heavy periods, taking birth control

Hi, I am 38 and have uterine fibroids . Over the past year i have sudden gushes of clear then vaginal fluid that will soak through a pantyliner. I do have heavy periods from the fibroids. I am also on birth control . I don t have any s/s of infection. it randomly happend a few times monthly. there is no pain associated with it.
Asked On : Sun, 12 Aug 2012
Answers:  2 Views:  228
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
Jan 2016
Hallow Dear,

You have multiple ailments which need to be addressed separately.

You are having uterine fibroids. Fibroids are known to lead to heavy menstrual bleeding. May be, there could be intermenstrual bleeding also. You need to get these fibroids or the uterus removed to get rid of the bleeding problem.

It is advised to study the endometrium also before any surgical intervention for fibroids. Both are result of high Oestrogen levels. 30% of Fibroids are known to coexist with cancer of the endometrium.

Ultrasonography will reveal the number and sizes of fibroids as well as the thickness of the endometrium. Endometrium more than 4 mm thickness requires attention.

Excessive vaginal discharge may be attributed to birth control tablets. In fact when you are having uterine fibroids, you should not take birth control pills as fibroids are Oestrogen dependant and contraceptive pills do contain Oestrogen.

Please report to Gynaecologist to find out the characteristics of vaginal discharge. It my be due to yeast which can be treated by local antifungal medicines and Lactobacilli; it could be Trichomonal which can be treated by Metronidazole; or it could be bacterial vaginosis which would require antibiotics. If it is only increased secretion due to birth control pills, you need not take any action for it. However, I do maintain that with Fibroids, you should discontinue contraceptive pills.

I hope you report to the Gynaecologist ASP.

Dr. Nishikant Shrotri
Answered: Sun, 15 May 2016
I find this answer helpful
OBGYN Dr. Jacqueline Brown's  Response
Hello, and I hope I can help you today. I have seen a few cases of patients having heavy clear vaginal discharge with a diagnosis of fibroids. We theorized that some of the fibroids may be irritating the lining of the uterus which is causing this to happen, or actually protruding into the uterine cavity, called submucous fibroids.

I suggest that you see your GYN provider for evaluation and possibly get an ultrasound test called a sonohysterogram that actually uses injection of clear fluid into your uterine cavity to see if there are any irregularities in contour or presence of protruding fibroids. There is a possibility that if you have fibroids in this location, having them removed may improve those symptoms. Your doctor can also do cultures to look for infection or other possible diagnoses, and you should discuss management choices with her as well.

I hope I was able to adequately answer your question today, and that my advice is helpful.

Best wishes,

Dr. Brown
Answered: Sun, 15 Nov 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor